Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Information has been received from a physician concerning a 14 year old female with no pertinent medical history and no known drug allergies (NKDA) who on 04-NOV-2008 was vaccinated with the first dose of GARDASIL (lot# 660518/0572X, dose and route not reported) and a dose of VARIVAX (Merck) (661668/1194X, dose and route not reported). Concomitant vaccination on 04-NOV-2008 included hepatitis A virus vaccine (unspecified) (lot# AHAVB264AA) and FLUMIST (LOT# 500570P). The patient was vaccinated with the second dose of GARDASIL (lot# 660616/0570X, dose and route not reported) on 10-JAN-2009 and the third 0.5ml dose of GARDASIL (lot# 661846/1312X, injection) on 14-MAY-2009. The patient''s first seizure was on 04-MAY-2009 (prior to the third dose of GARDASIL). A computed axial tomography (CT) scan done that day was negative. The patient was not admitted. The patient''s next seizure (gran mal) was on 19-MAY-2009. An electroencephalography (EEG) done on that day was abnormal, showing spikes in the left anterior region supportive of seizure disorder. The patient was not admitted again. The patient went on to have additional seizures in the latter part of July 2009, for which she was admitted to hospital and was diagnosed as epileptic syndrome. On unspecified day, a magnetic resonance imaging (MRI) was performed but the results came back clear. Length of hospital stay was unknown. At the time of reporting, the patient was recovering. The patient was being treated with DILANTIN and TOPAMAX and being followed by neurology. It was reported that the condition was not considered life threatening. The physician could only say that the patient found it was hard to read regarding disability. Upon internal review, seizure and gran mal seizure were determined to be other important medical events. Additional information has been requested. 8/14/09 PCP and ER records received DOS 3/28/05 to 7/30/09. Assessment: Localization related epilepsy of left frontal origin. Breakthough Seizures. Subtherapeutic antiseizure levels. 5/04/09 - Patient was sitting at computer, fell sideways to the floor, eyes deviated, foam from mouth, shaking, "blank in face", tired and unsteady afterwards. Patient was seen at ER and diagnosed with seizure disorder. 6/11/09 - Neurology consult, migraine, epilepsy, patient placed on Topamax. Stopped Topamax against medical advice. 7/21/09 - Seizure and seen again at ER. 7/22/09 - Seen at ER for subsequent grand mal seizure, additional seizure at ER, post-ictal state, ataxia, toxicity from Ativan/Fosphenytoin. 7/28/09 - Neurology consult attributes recurrent seizures to stopping Topmax. 7/30/09 - Felt tired, layed on floor. Falther saw patient sitting on edge of bed, slumped over, upper extremities rigid and some twitiching, ER visit for seizure. Unsteadiness on feet. 8/24/09 Received ICD9 codes: 34590; V1581; 7813. 9/9/09 Hospital records received DOS 7/22/09 to 7/23/09. Additional information abstracted. Assessment: Recurrent Seizure, Post-Ictal. Seizure earlier this evening. Patient complains of headache. Vomited. Unsteady while walking.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166